Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
153 Posts
Discussion Starter · #1 ·
Hey guys/gals,I'm still having my ups and downs with my digestive system but don't seem to have the rampant diahhrea I used to have. I take quite a bit of saccharomyces boulardii everyday though which helps. In the past I have had dramatic improvment with a rifampicin/metranidazole combination. My dr is now suggesting I try Rifaximin.....my question is what to expect.I've been having a nasty bout of gas and cramping pain and feeling exhausted for about a week which may or may not have been brought on with a cold as I've also had some sinus congestion and a strange smell in my head and taste in my mouth....bottom line is I cannot afford to be incapacitated by gas and cramping....normal colds just don't do that...hell I've recovered faster from viral gastroenteritis than this!What are people's experiences with Rifaximin/Xifaxan? What might I expect? I've noted one or two people mention a bit of constipation in other posts, but most posts never follow up and say whether it was ultimately worthwhile or not?I've never had the breath test for SIBO as I am already lactose intolerant and I have been told I would have to go off my PPI med which I just can't do, plus I'm not keen about just going off everything for weeks to perform a test that has questionable reliability/validity.Any comments from experience would be great......
 

·
Registered
Joined
·
626 Posts
It's hard to know what to expect because everyone's body is different, and I don't know your exact symtpoms. But I can tell you my experience:I suffered from SIBO (with D, incomplete evacuation, mod-severe bloating) for at least 2-3 years before I was diagnosed and went on a course of rifaxmin (400mg TID x10). I noticed a dramatic improvement in about 36-48 hours. I had a normal bowel movement for the first time in a few years and it was wonderful. The rifiximin did not cause constipation for me at all, but it did worsen my bloating during the time that I was taking it. I thnk the reason for this is because when the bacteria were being killed they released gas as a by product, and it distended me even worse. That was really the only negative effect that I can remember having. About 3 or 4 days after finishing the AB the bloating subsided.
 

·
Registered
Joined
·
153 Posts
Discussion Starter · #3 ·
Ok....did a week of it and just got worse during taking it so I stopped.Previously what has helped is metronidazole and rifampicin combined.....obviously the Rifaximin is the wrong direction.Just so its here if other people want to know, it didn't do anything dramatically bad....just made my stools softer (didn't increase frequency or anything like that)and left me feeling kinda sicky/nauseated.
 
1 - 3 of 3 Posts
Top